Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Started Microgestin, increased resting heart rate. Is it side effect of birth control ?

Hi in December in started microgestin birth control pills. At the first of the new year I switched insurance plans, which meant switching doctors. When I went in to transfer my prescriptions over my new GP noticed my heart rate was running at 140 resting (my blood pressure is still great btw). She has sent me for a EKG (which came back tachy), did tons of blood work (all normal), she sent me for a 24 holter (this one came back normal), & did an echo (which was normal, yet still running at 130+ bpm). I am also recording my vitals for her her at home. During pack #2 my heart rate was still climbing & I began to get chest pains & tightness. I thought about it a few nights ago and the holter was done on the last day my sugar pill week of microgestin. I began googling it & found other ladies who have ran into the same issue of a constant high heart rate while on microgestin. I messaged my doctor & let her know I was stopping the pill asap & we were reverting back to condoms. My question is, if it is the microgestin that has caused my high heart rate, after almost 2 months on it how long should it be before my body returns to normal. I stopped the pill 4 nights ago & I m slowly beginning to feel much better the chest pains are gone, the tight spasms are gone. I am still running at 110 bpm at this moment, so it s slowly declining. How much longer should it take to clear my system & my heart slow back down?
Asked On : Fri, 22 Feb 2013
Answers:  1 Views:  135
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
The symptoms will reduce in 2 weeks. If is doesn't please visit your physician.
Answered: Mon, 11 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor